Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Algebraic monoids whose nonunits are products of idempotents

Author: Mohan S. Putcha
Journal: Proc. Amer. Math. Soc. 103 (1988), 38-40
MSC: Primary 20M10
MathSciNet review: 938640
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a connected regular linear algebraic monoid with zero and group of units $ G$. Suppose $ G$ is nearly simple, i.e. the center of $ G$ is one dimensional and the derived group $ G'$ is a simple algebraic group. Then it is shown that $ S = M\backslash G$ is an idempotent generated semigroup. If $ M$ has a unique nonzero minimal ideal, the converse is also proved. It follows that if $ {G_0}$ is any simple algebraic group defined over an algebraically closed field $ K$ and if $ \Phi :{G_0} \to GL(n,K)$ is any representation of $ {G_0}$, then the nonunits of the monoid $ M(\Phi ) = \overline {K\Phi ({G_0})} $ form an idempotent generated semigroup.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society